Ask an expert
Question

05 Feb 2003

Allergic reaction
Dear Doc

What is an allergic reaction? I tend to become sick after taking aspirin, paracetamol & various antibiotics. My symptoms usually include: Dizziness, nausea without vomiting, headaches, gastric acid increase (my stomach starts to turn with a acidy feeling) & chest tightness (bronchial). These symptoms sometimes start within 10 minutes to 2 hrs after ingestion. Does these reactions qualify for an allergic reaction? And does these reactions connect with Reye's Syndrome, since I became very sick as a child, taking aspirin?

Liesl
Answer 366 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Liesl, your symptoms can definitely fit in with an allergy, but you might just be sensitive to the drugs. The best would be to have blood taken for s-IgE to find out if you have an increased count (a sign of an allergy). Reye’s syndrome is only associated with aspirin and not with the other drugs you mentioned. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9249 votes
No
66% - 17778 votes
Vote